Join Us

We are 217,648 members in 84 forums discussing 160,665 topics.

Help with Abbreviations

Topic: Anastrozole and Lupron

Forum: Hormonal Therapy - Before, During, and After —

Risks and benefits, side effects, and costs of anti-estrogen medications. Note: Please remember that there are good experiences and bad with ALL treatments and this is a safe place to share YOUR experience, not to be influenced or influence others.

Posted on: Jul 28, 2020 03:59PM

Libbois wrote:

Anastrozole and Lupron. Tell me your experiences taking both at same time. First I started Lupron shots 1/month and two months after starting that, I started taking Anastrozole pill everyday. I had zero to little side effects with Lupron. Once I added the Anastrozole to the mix, it all went downhill. My biggest problem has been a 20 pound weight gain since starting pill four months ago and it’s in my upper stomach. My stomach in that area literally hurts, tight skin and feels like it’s pressing into my lungs. It’s so unusual I swear there’s something going on that’s not right medically. I also have severe joint pain. Let’s throw in some hot flashes too because we all know how much fun those are. I also have crazy pains in my ribs and yes I did 18 days of radiation. So I guess I’m asking, what the heck is going on with my body? Is this normal and how do I make it stop. Has anyone had anything like this happen to themwith these drugs? I should note I take an anxiety medication but lower dose (Citolapram? Is generic name). Any advice or insight from you all is greatly appreciated.

Log in to post a reply

Page 1 of 1 (3 results)

Posts 1 - 3 (3 total)

Log in to post a reply

Jul 28, 2020 11:57PM Salamandra wrote:

Hi Libbois,

That sucks that you're having these side effects. I would expect your oncologist and your gynecologist to want to follow up ASAP. My oncologist was very clear to me that I should err on the side of caution and not try to be stoic about reporting side effects.

To me what you're describing sound like they could all be separate non-dangerous side effects that are excruciating all together. But they *could* be dangerous and even if they are not, anything that causes pain and discomfort deserves to be addressed.

They also have other AIs and for some people just switching AIs can make a lot of problems go away. Please talk with your doctor as soon as you can.

Dx at 39. 1.8cm. Oncotype 9. Dx 9/19/2018, IDC, Right, 1cm, Stage IA, Grade 2, 0/3 nodes, ER+/PR+, HER2- (FISH) Surgery 10/17/2018 Lumpectomy; Lymph node removal: Sentinel Hormonal Therapy 11/1/2018 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Radiation Therapy 12/2/2018 Whole-breast: Breast Hormonal Therapy 12/18/2019 Fareston (toremifene)
Log in to post a reply

Aug 14, 2020 04:27PM Juleslogie wrote:

I have been on anastrozole, then on tamoxifen, and now on letrozole and lupron. The anastrozole alone was TERRIBLE!! I would suggest talking to your doctor and switching to another AI. Someone may have a great experience on one and someone else may have a bad experience on the same one. If it's not working for you try a different one. There are a few others! I have been taking letrozole for awhile now and the side effects (hot flashes, joint discomfort) are a non-issue. I hardly have them. Best of luck to you!


Log in to post a reply

Aug 18, 2020 01:10AM meistere wrote:

Since I was pre-menopausal before I started Lupron - that was the most dramatic change. Losing your estrogen when you had tons is TERRIBLE. I now run 10 degrees hotter than anyone around me. I added Aromasin (generic: Exemestane) a couple of months later as my AI and didn't notice any difference b/c the estrogen depletion was the major shock. My onc told me that he has found that Exemestane to have less side effects than Letrozole (Femara) or Arimidex. The best advice I've received and given to other people is that if you don't MOVE every day - exercise, yoga, pilates, walk - something, then you will have joint pain and feel terrible. Also the closer I move to a healthy weight, the less I have the hot flashes. The hot flashes were so out-of-control at the beginning that I switched my anxiety meds from Zoloft to Effexor which is said to specifically tackle hot flashes. It did seem to work and I didn't notice any difference mentally. Also are you doing Lupron or Zolodex? Lupron is a 10 second shot in the backside and Zolodex is a pellet that usually requires a numbing shot beforehand unless you're tough as nails and then leaves scar tissue and pain afterwards. Not sure why it's still even being used - it seems barbaric.

Dx 2/11/2016, LCIS/ILC/IDC, Left, 3cm, Stage IIB, Grade 2, 2/5 nodes, ER+/PR+, HER2- Chemotherapy 3/15/2016 AC + T (Taxol) Surgery 7/26/2016 Lumpectomy: Left; Lymph node removal: Sentinel Surgery 8/3/2016 Lumpectomy: Left Hormonal Therapy 10/30/2016 Aromasin (exemestane) Surgery 3/27/2017 Mastectomy: Left; Prophylactic mastectomy: Right; Reconstruction (left): DIEP flap; Reconstruction (right): DIEP flap Radiation Therapy Whole-breast: Breast, Lymph nodes, Chest wall

Page 1 of 1 (3 results)